Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 37, NWS Charleston, SC

May 4, 2011

NWS Charleston, SC issued this small craft advisory at May 4, 2011, 12:29 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 4, 2011, 12:29 AM EDT (04:29 UTC)
Expired
May 4, 2011, 9:29 AM EDT
In force
9 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WHUS72 KCHS 040429
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1229 AM EDT WED MAY 4 2011

AMZ374-041230-
/O.NEW.KCHS.SC.Y.0037.110504T0429Z-110504T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1229 AM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
143 
WHUS72 KCHS 040659
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
259 AM EDT WED MAY 4 2011

AMZ374-041500-
/O.CON.KCHS.SC.Y.0037.000000T0000Z-110504T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
259 AM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
312 
WHUS72 KCHS 041329
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
929 AM EDT WED MAY 4 2011

AMZ374-041430-
/O.CAN.KCHS.SC.Y.0037.000000T0000Z-110504T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
929 AM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 4, 12:28 AM EDT, 1 minute earlier.

Area forecast discussion, May 4, 12:28 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1228 AM EDT WED MAY 4 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA EARLY WEDNESDAY...
FOLLOWED BY HIGH PRESSURE WEDNESDAY NIGHT THROUGH SUNDAY.
ANOTHER COLD FRONT WILL PUSH INTO THE REGION SUNDAY NIGHT AND
DISSIPATE EARLY NEXT WEEK...AS HIGH PRESSURE REBUILDS OVER THE
SOUTHEAST UNITED STATES.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
ONLY MINOR CHANGES WERE MADE TO OUR GRIDDED AND TEXT FCSTS FOR THE
1 AM UPDATE. A BROKEN LINE OF SHOWERS AND TSTMS MOVING ACROSS THE
MIDLANDS AND FAR INTERIOR INTERIOR SOUTHEAST GEORGIA WILL
CONTINUE TO MOVE EAST AND WEAKEN. BEST UVM WILL PASS TO THE
NORTH WHICH MATCHES CURRENT RADAR TRENDS WELL. STILL CAN NOT RULE
OUT AN ISOLATED STRONG TSTM...BUT THE RISK FOR SEVERE WEATHER
LOOKS MINIMAL AT THIS JUNCTURE. COLD FRONT HAS CLEARED AUGUSTA AND
WILL MOVE EAST OF VIDALIA AND INTO THE WESTERN ZONES BY 1-2 AM.
THE FRONT IS ON TARGET TO CLEAR THE CHARLESTON METRO AREA LAST
AROUND SUNRISE. POPS WILL BE HELD IN THE 20-50 PERCENT RANGE...
HIGHEST WESTERN AND NORTHERN ZONES.

PINNING DOWN HOURLY TEMPERATURES WILL BE DIFFICULT OVER THE NEXT
FEW HOURS AS ISOLATED-SCATTERED SHOWER/TSTMS AND NOCTURNAL
JETTING HEAVILY INFLUENCE THERMAL DECLINES THROUGH DAYBREAK.
ADJUSTED LOWS UP A FEW DEGREES EAST OF I-95 IN SOUTHERN SOUTH
CAROLINA WHERE COOLER/DRIER AIR WILL ADVECT IN LAST. LOWS WILL
RANGE FROM THE UPPER 50S FAR INTERIOR SOUTHEAST GEORGIA TO THE
UPPER 60S ALONG THE CHARLESTON COUNTY COAST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
WEDNESDAY...THE COLD FRONT WILL BE NEAR OR JUST OVER THE COAST AT
THE START OF THE DAY ON WEDNESDAY WHILE ITS TRAILING UPPER TROUGH
WILL BE OVER THE APPALACHIANS. BOTH FEATURES WILL PUSH EAST DURING
THE DAY...PUTTING THE FRONT WELL OFFSHORE BY MIDDAY WHILE DRIER
AIR MOVES IN BEHIND THE FRONT UNDER THE TROUGH. SOME ISOLATED TO
SCATTERED SHOWERS MAY BE LINGERING OVER THE NORTHERN HALF OF THE
CHS CWFA AT THE START OF THE DAY...BUT THESE WILL STEADILY
DISSIPATE AND/OR MOVE OFFSHORE THROUGH THE MORNING...RESULTING IN
CLEARING SKIES FOR THE AFTERNOON. TEMPERATURES WILL BE NOTICEABLY
COOLER WITH MUCH LOWER THICKNESS VALUES AND MODIFIED NORTHERN
PLAINS HIGH PRESSURE MOVING IN FROM THE WEST. HIGHS WILL ONLY
REACH THE MID 70S FOR MOST AREAS...WITH THE EXCEPTION BEING NEAR
THE ALTAMAHA RIVER WHERE A FEW UPPER 70S READINGS ARE POSSIBLE.

SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE
DEPARTING COLD FRONT WEDNESDAY NIGHT...STEADILY SHIFTING INTO THE
ATLANTIC THURSDAY AND FRIDAY. COLD ADVECTION BEHIND THE FRONT WILL
SUPPORT CONSIDERABLY COOLER CONDITIONS WEDNESDAY NIGHT...WITH
TEMPERATURES FALLING INTO THE MID TO UPPER 40S AWAY FROM THE
LOCALLY WARMER COASTLINE. HIGH TEMPERATURES ON THURSDAY WILL ALSO
BE SUPPRESSED BELOW SEASONAL NORMALS...RANGING FROM THE LOW TO MID
70S. AS THE SURFACE HIGH TRACKS DIRECTLY OVER THE FORECAST AREA
THURSDAY NIGHT...IDEAL RADIATIONAL COOLING CONDITIONS UNDER LIGHT
WINDS AND MOSTLY CLEAR SKIES WILL SUPPORT ANOTHER COOL NIGHT
GENERALLY IN THE 40S FOR INLAND LOCATIONS AND LOWER 50S ALONG THE
COASTLINE.

AN UPPER LEVEL SHORTWAVE FROM THE CENTER OF THE UNITED STATES WILL
TRACK EASTWARD ON FRIDAY...WITH MOST OF THE ENERGY REMAINING JUST
TO THE NORTH OF THE FORECAST AREA. THE ASSOCIATED SWATH OF DEEP
LAYER MOISTURE WILL BE CONFINED MAINLY TO THE MID ATLANTIC
STATES...AND DRIER WEST TO SOUTHWEST FLOW ACROSS SOUTH CAROLINA
AND GEORGIA SUGGESTS A LIMITED TAP INTO MOISTURE FROM EITHER THE
GULF OR ATLANTIC. AS A RESULT...EXPECT LITTLE TO NO RAIN CHANCES
FOR THE FORECAST AREA AS THE SHORTWAVE AND SURFACE FRONT SHIFT
ACROSS THE EAST COAST FRIDAY AFTERNOON. WILL THEREFORE MAINTAIN
POPS BELOW 15 PERCENT WEDNESDAY NIGHT THROUGH FRIDAY. ONCE THE
SURFACE HIGH SHIFTS INTO THE ATLANTIC ON FRIDAY...A GRADUAL
WARMING TREND WILL COMMENCE...WITH TEMPERATURES RISING TO AROUND
80 DEGREES DURING THE AFTERNOON HOURS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODEL SOLUTIONS ARE IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM
PERIODS...WITH SOME MINOR DIFFERENCES NOTED WITH RESPECT TO
POSITIONING OF SYNOPTIC FEATURES EARLY NEXT WEEK.

A WEAKENING COLD FRONT IS EXPECTED TO PUSH THROUGH THE REGION
FRIDAY NIGHT FOLLOWED BY HIGH PRESSURE SATURDAY THROUGH SUNDAY.
THE COLD FRONT...AS MENTIONED ABOVE...APPEARS TO BE LACKING
ADEQUATE MOISTURE RETURN TO PRODUCE ANY RAINFALL...SO WILL KEEP
THE FORECAST RAIN FREE FRIDAY NIGHT THROUGH SUNDAY.

GUIDANCE SHOWS A COLD FRONT PUSHING INTO THE REGION SUNDAY
NIGHT...THEN DISSIPATING EARLY NEXT WEEK AS DEEP LAYER RIDGING
BEGINS TO REBUILD OVER THE SOUTHEAST STATES. CAN/T RULE OUT A FEW
ISOLATED SHOWERS/THUNDERSTORMS AS THE FRONT PUSHES STALLS OUT
AND DISSIPATES OVER THE REGION EARLY NEXT WEEK...BUT WITH A LACK
OF GOOD MOISTURE RETURN IN ADVANCE OF THIS COLD FRONT AND
CLIMATOLOGY STILL NOT FAVORING SEA BREEZE DRIVEN CONVECTION QUITE
YET...WILL MAINTAIN A RAIN FREE FORECAST.

TEMPERATURES ARE EXPECTED TO RUN NEAR TO SLIGHTLY ABOVE NORMAL
THROUGH THE MAJORITY OF THE LONG TERM PERIOD.

&&

.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
WE HAVE MAINTAINED VFR CONDITIONS AT KCHS AND KSAV THROUGH 00Z
THURSDAY...WITH ONLY A CHANCE OF MARGINAL MVFR CONDITIONS IN
ASSOCIATION WITH A COLD FRONT LATE TONIGHT INTO WEDNESDAY MORNING.
THAT FRONT WILL MOVE THROUGH KSAV AROUND 09-10Z AT KSAV AND A
COUPLE OF HOURS LATER AT KCHS.

COVERAGE OF SHRA/TSRA WILL BE ON A DIMINISHING TREND AS THEY
APPROACH THE TERMINALS OVERNIGHT...THUS WE WILL SHOW NO MORE THAN
CB CLOUDS FROM 06-10Z AT KSAV AND 07-11Z AT KCHS. IT IS DURING
THIS TIME FRAME AND A FEW HOURS THEREAFTER WHERE CONDITIONS COULD
FALL INTO THE MVFR CATEGORY. BUT FOR THE 00Z TAFS WE HAVE DROPPED
CEILINGS NO LOWER THAN 3500-4000 FT. CLOUDS WILL DECREASE DURING
THE LATE MORNING/EARLY AFTERNOON WITH DOWNSLOPE FLOW IN WAKE OF
THE COLD FRONT. NW WINDS WILL INCREASE...AVERAGING 10-14 KT
SUSTAINED WITH GUSTS TO 16-20 KT UNTIL LATE IN THE DAY.

ALTHOUGH CONDITIONS TONIGHT LOOK TO REMAIN JUST BELOW THE 20 KT
VECTOR DIFFERENTIAL FOR WIND SHEAR...WINDS AROUND 1-2K FT WILL BE
AS HIGH AS 25 OR 30 KT FOR SEVERAL HOURS AHEAD OF THE FRONT
BETWEEN 04Z AND 09Z. IF SURFACE WINDS DROP OFF MORE THAN
ANTICIPATED AND/OR WINDS OFF THE SURFACE ARE HIGHER...THAN WE MAY
NEED TO ADD LOW LEVEL WIND SHEAR AT A LATER TIME.

EXTENDED AVIATION OUTLOOK...OUTSIDE OF A SMALL CHANCE FOR BRIEF
MVFR CONDITIONS AS A WEAK DISTURBANCE PASSES THROUGH THE REGION
FRIDAY...VFR CONDITIONS WILL GENERALLY PREVAIL.

&&

.MARINE...
AFTER MUCH DISCUSSION...FLAGS WILL BE RAISED FOR THE GEORGIA
OFFSHORE WATERS WHERE WINDS ARE LIKELY 20-25 KT AT THIS HOUR PER
RECENT BUOY OBSERVATIONS AND MSAS ANALYSIS. WINDS ARE ALSO NEAR
FLAG THRESHOLDS OVER THE NEARSHORE WATERS AND CHARLESTON HARBOR...
BUT OUR CURRENT THOUGHTS ARE WINDS WILL NOT GO ANY HIGHER THERE
BEFORE FRONTAL PASSAGE. HIGHER RESOLUTION MODELS SUGGEST STRONG
POST FRONTAL ISALLOBARIC RISES NOTED OVER SOUTH-CENTRAL GEORGIA
WILL HELP SURGE WINDS OVER THE GEORGIA WATERS LATER THIS MORNING.
COULD SEE GUSTS AS HIGH AS 30 KT FOR AN HOUR OR TWO IMMEDIATELY
FOLLOWING THE FRONT. WILL GO WITH AN EXPIRATION TIME OF 11 AM FOR
THE ADVISORY OFFSHORE TO COVER. WILL MONITOR TRENDS OVER THE NEXT
FEW HOURS IN CASE ADDITIONAL ADVISORIES ARE NEEDED NEARSHORE.

WEDNESDAY...THE COLD FRONT WILL BE NEAR OR OVER THE WATERS
WEDNESDAY MORNING AND WILL CONTINUE TO PUSH OFFSHORE THROUGH THE
DAY. HIGH PRESSURE WILL START TO BUILD IN BEHIND THE FRONT BY
MIDDAY...ALLOWING WINDS TO SHIFT TO A MORE PRONOUNCED OFFSHORE
FLOW. THIS WILL END ANY FAVORABLE FETCH TO INCREASE SEAS AND WINDS
ARE EXPECTED TO REMAIN BELOW SCA THRESHOLDS.

WEDNESDAY NIGHT THROUGH SUNDAY...HIGH PRESSURE WILL BUILD BACK
INTO THE REGION THROUGH SUNDAY. EXPECT A BRIEF NORTHERLY SURGE
WEDNESDAY NIGHT INTO EARLY THURSDAY WITHIN COLD ADVECTION AND A
TIGHTENED GRADIENT BEHIND THE FRONT. HOWEVER...LOW LEVEL JETTING
IS NOT IMPRESSIVE AND PREFER TO CAP WINDS AT 15 TO 20 KT WITH ONLY
OCCASIONAL GUSTS ABOVE 20 KT IN THE OUTER GEORGIA WATERS. WINDS
AND SEAS SHOULD OTHERWISE REMAIN BELOW SMALL CRAFT ADVISORY
THRESHOLDS THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR AMZ374.

&&
Hazardous weather outlook, May 3, 7:45 PM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
745 PM EDT TUE MAY 3 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-040715-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
745 PM EDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.